Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jan 18, 2007, 9:26 AM PST for Los Angeles County, California. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2007, 9:26 AM PST (17:26 UTC)
- Expired
- Jan 19, 2007, 12:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 181726 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 926 AM PST THU JAN 18 2007 ...RED FLAG WARNING ISSUED FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES UNTIL NOON FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... .GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY MORNING. WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH GUSTS OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS HAVE ALREADY REACHED THE CRITICAL RED FLAG THRESHOLD OF 15 PERCENT IN THE SANTA MONICA MOUNTAINS AND SOME VALLEY LOCATIONS THIS MORNING...AND FURTHER DRYING IS EXPECTED IN THE REMAINDER OF THE MOUNTAIN AREAS LATER TODAY AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THE COMBINATION OF STRONG NORTHEAST WINDS...LOW HUMIDITY...AND CRITICALLY DRY FUELS. IT STILL APPEARS THAT SOME WRAP AROUND MOISTURE WILL BEGIN TO INCREASE THE HUMIDITY LEVELS ACROSS LOS ANGELES COUNTY AND POINTS SOUTH BY FRIDAY AFTERNOON...WITH SOME DECREASE IN OFFSHORE WINDS EXPECTED BY FRIDAY AFTERNOON. CAZ246-253-254-190000- /O.NEW.KLOX.FW.W.0004.070118T1726Z-070119T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 926 AM PST THU JAN 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH WILL CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES THROUGH FRIDAY MORNING. HUMIDITY LEVELS ARE GENERALLY EXPECTED TO RANGE BETWEEN 10 AND 20 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING... THEN SLOWLY RECOVER BY FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ244-245-288-190000- /O.NEW.KLOX.FW.W.0004.070118T1726Z-070119T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- 926 AM PST THU JAN 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH FRIDAY MORNING. HUMIDITY LEVELS ARE GENERALLY EXPECTED TO RANGE BETWEEN 10 AND 15 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING... THEN SLOWLY RECOVER BY FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
3 follow-up statements
000 WWUS86 KLOX 182324 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 324 PM PST THU JAN 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES UNTIL NOON FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... .GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH FRIDAY MORNING. WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH GUSTS OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS WERE GENERALLY BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON...WITH SOME LOCATIONS ACTUALLY FALLING INTO SINGLE DIGITS. AFTER A NIGHT OF VERY POOR HUMIDITY RECOVERY...HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING. OFFSHORE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ON FRIDAY AFTERNOON...WITH A GRADUAL RECOVERY OF HUMIDITY EXPECTED DUE TO AN INFLUX OF SOME WRAP AROUND MOISTURE FROM THE NORTHEAST. CAZ246-253-254-191800- /O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 324 PM PST THU JAN 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH WILL CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES THROUGH FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING BETWEEN 10 AND 20 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING...THEN SLOWLY RECOVER ON FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ244-245-288-191800- /O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- 324 PM PST THU JAN 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING BETWEEN 8 AND 15 PERCENT TODAY...WITH VERY POOR RECOVERY EXPECTED TONIGHT. HUMIDITY LEVELS ARE EXPECTED TO REMAIN VERY LOW FRIDAY MORNING...THEN SLOWLY RECOVER BY FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 191655 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST FRI JAN 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF LOS ANGELES AND VENTURA COUNTIES UNTIL NOON TODAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... .GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL AFFECT THE PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING. WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THE MOUNTAINS...WITH GUSTS OVER 40 MPH IN THE VALLEYS. HUMIDITY LEVELS WERE GENERALLY BETWEEN 10 AND 15 PERCENT THIS MORNING ACROSS THE WARNING AREA... WITH EVEN SOME SINGLE DIGIT READINGS. OFFSHORE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT THIS AFTERNOON...WITH A GRADUAL RECOVERY OF HUMIDITY EXPECTED DUE TO AN INFLUX OF SOME WRAP AROUND MOISTURE FROM THE NORTHEAST. CAZ246-253-254-192000- /O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 855 AM PST FRI JAN 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH WILL CONTINUE TO AFFECT THE PASSES AND CANYONS AND EXPOSED RIDGES THROUGH THIS MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING BETWEEN 10 AND 15 PERCENT THIS MORNING WITH EVEN SOME SINGLE DIGIT READINGS. HUMIDITY VALUES ARE EXPECTED TO SLOWLY RECOVER THIS AFTERNOON AS THE OFFSHORE WINDS DIMINISH AND SOME WRAP AROUND MOISTURE COMES IN FROM THE NORTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ244-245-288-192000- /O.CON.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- 855 AM PST FRI JAN 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY DUE TO GUSTY NORTHEAST WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE TO AFFECT AREAS BELOW PASSES AND CANYONS THROUGH FRIDAY MORNING. HUMIDITY LEVELS WERE GENERALLY RANGING BETWEEN 10 AND 15 PERCENT THIS MORNING WITH EVEN SOME SINGLE DIGIT READINGS. HUMIDITY VALUES ARE EXPECTED TO SLOWLY RECOVER THIS AFTERNOON AS THE OFFSHORE WINDS DIMINISH AND SOME WRAP AROUND MOISTURE COMES IN FROM THE NORTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RAT
000 WWUS86 KLOX 191952 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1152 AM PST FRI JAN 19 2007 ...RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON... .SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA. IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON. ALTHOUGH RED FLAG WARNINGS ARE NO LONGER IN EFFECT...DRY CONDITIONS WILL CONTINUE ACROSS THE MOUNTAINS AND VALLEYS TODAY WITH RELATIVE HUMIDITIES GENERALLY BETWEEN 10 AND 20 PERCENT WITH SOME ISOLATED AREAS EXPERIENCING SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY. IN ADDITION...SOME LINGERING NORTH TO NORTHEAST WINDS BETWEEN 10 AND 20 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THIS AFTERNOON WITH LOCALLY HIGHER GUSTS. COMPUTER MODELS INDICATE THE POTENTIAL FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON. A FIRE WEATHER WATCH MAY BE ISSUED LATER TODAY FOR THIS POSSIBLE EVENT. CAZ246-253-254-192100- /O.EXP.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 1152 AM PST FRI JAN 19 2007 ...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY... THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY. SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA. IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON. $$ CAZ244-245-288-192100- /O.EXP.KLOX.FW.W.0004.000000T0000Z-070119T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- 1152 AM PST FRI JAN 19 2007 ...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY... THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY. SURFACE OBSERVATIONS FROM THE LAST SEVERAL HOURS INDICATED THAT THE OFFSHORE WINDS HAD WEAKENED CONSIDERABLY BELOW RED FLAG CRITERIA. IN ADDITION...DEW POINTS AND RELATIVE HUMIDITIES WERE STARTING TO RECOVER SOMEWHAT THIS MORNING. THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON. $$ RAT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:46 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 18, 3:46 AM PST, 5 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 346 AM PST THU JAN 18 2007 .SHORT TERM...THE UPPER LOW THAT BROUGHT ALL THE INTERESTING WEATHER TO SOUTHWESTERN CALIFORNIA ON WEDNESDAY HAS DRIFTED WELL TO THE S OF THE AREA...LEAVING CLEAR SKIES ACRS THE REGION. WITH TEMPS IN THE MOUNTAINS BELOW FREEZING...AND TEMPS NEAR FREEZING IN SOME OF THE FOOTHILLS AND WIND SHELTERED VALLEY LOCATIONS...ANY LEFTOVER WATER OR SLUSH ON ROADWAYS MAY HAVE FROZEN AND CREATED BLACK ICE...WHICH IS VERY DIFFICULT TO DETECT...ESPECIALLY IN THE DARK. ANY ICE SHOULD MELT WITHIN A COUPLE OF HOURS AFTER SUNRISE IN MOST AREAS. SFC PRES GRADS HAVE TURNED OFFSHORE...AND WINDS THRU THE ATMOS ABOVE CA HAVE BECOME FAIRLY STRONG FROM THE NE. WITH DECENT SUBSIDENCE ACRS THE AREA...THERE WAS SUPPORT ALOFT FOR GUSTY WINDS...AND WINDS WERE IN THE VICINITY OF ADVISORY LEVELS ACRS THE MTNS OF L.A. AND VTU COUNTIES EARLY THIS MORNING. AS SFC GRADS INCREASE LATER THIS MORNING AND AS THE TIME OF DAY BECOME MORE FAVORABLE FOR GUSTY WINDS TO MIX DOWN TO THE SFC...XPCT MORE WDSPRD STRONG AND GUSTY WINDS ACRS THE VLYS OF L.A. AND VTU COUNTIES. ADVISORIES ARE ALREADY IN PLACE FOR THESE AREAS...AND THESE ADVISORIES LOOK RIGHT ON. WILL HAVE TO CAREFULLY WATCH CSTL SXNS OF VTU COUNTY AND THE L.A. COUNTY CST FROM MALIBU TO HOLLYWOOD...SINCE WINDS MAY GET CLOSE TO ADVISORY LEVELS IN THOSE AREAS AS WELL...BUT FOR NOW HAVE NOT ADDED THOSE AREAS TO THE ADVISORY. A FEW CLOUDS MAY FORM THIS AFTERNOON...BUT IN GENERAL...XPCT A MOSTLY SUNNY DAY. WITH HEIGHT/THICKNESS RISES... OFFSHORE FLOW...AND PLENTY OF SUNSHINE TODAY...TEMPS WILL BE UP SEVERAL DEGREES ACROSS MOST OF THE FCST AREA TODAY...ALTHOUGH IT WILL STILL BE BELOW NORMAL JUST ABOUT EVERYWHERE. THE UPPER LOW IS FCST TO BEGIN TO MOVE VERY SLOWLY EWD TONIGHT AND FRIDAY. THE GFS IS QUITE A BIT MORE PROGRESSIVE THAN THE WRF...AND HAS THE CENTER OF THE UPPER LOW NEAR YUMA BY 12Z FRIDAY...WHILE THE WRF HAS IT JUST PUSHING INTO NRN BAJA. THE GFS IS OFTEN TOO FAST WITH THE EWD PROGRESSION OF THESE UPPER LOWS AND THE SLOWER WRF IS PREFERRED. THE 00Z RUN OF THE WRF SHOWED PLENTY OF DEEP MSTR WRAPPING WWD INTO L.A. COUNTY ON FRI...AND ACTUALLY SHOWED SOME PRECIP OVER THE MTNS AND THE ANTELOPE VLY. THE 06Z KEEPS THE DEEPEST MSTR AND THE PRECIP JUST TO THE S AND E OF THE FCST AREA. THE FASTER GFS...OF COURSE...KEEPS MSTR AND PRECIP WELL TO THE E OF THE AREA. FOR NOW...WL GO WITH PTLY CLOUDY SKIES FOR L.A. COUNT ON FRI...BUT THAT WILL HAVE TO BE WATCHED CAREFULLY. LOW LVL OFFSHORE GRADS ACTUALLY INCREASE A BIT EARLY FRIDAY...AND UPPER SUPPORT REMAINS DECENT. THEREFORE...AFTER A DIURNAL LULL IN WINDS THIS EVENING INTO EARLY TONIGHT...XPCT GUSTY WINDS TO BECOME WDSPRD IN THE MTNS OVERNIGHT...SPREADING INTO THE VLYS AGAIN FRI MORNING. WIND ADVISORIES IN PLACE FOR THE MTNS AND VLYS OF L.A. AND VTU COUNTIES CONT THROUGH FRI AFTERNOON...AND MENTIONS THE DIURNAL LULL IN WIND XPCTD. THE UPPER LOW WILL CONT TO PULL OFF TO THE E FRI NIGHT AND SAT...AND BROAD NWLY FLOW ALF SETS UP ACRS THE FCST AREA...WITH A WEAK POSITIVELY TILTED SHORT WAVE TROUGH DROPPING THRU THE AREA. XPCT OFFSHORE GRADS TO WKN FRI NIGHT/SAT...THEN TURN ONSHORE ON SAT. XPCT MOSTLY SUNNY TO AT WORST PTLY CLOUDY SKIES ON SAT...WITH TEMPS CONTG A FEW DEGREES BELOW NORMAL IN MOST AREAS. .LONG TERM...AS A RIDGE AMPLIFIES IN THE ERN PAC...FLOW ALF ACRS THE FCST AREA WILL BECOME NLY SUNDAY AND MON. SFC GRADS WILL BECOME OFFSHORE AGAIN SUNDAY AND OFFSHORE GRADS WILL INCREASE SUNDAY NIGHT AND MONDAY MORNING. XPCT ANOTHER ROUND OF GUSTY OFFSHORE WINDS SUNDAY NIGHT AND MONDAY MORNING IN WHAT SEEMS LIKE A WINTER OF ENDLESS OFFSHORE FLOW. TEMPS MAY EDGE UPWARD A BIT SUNDAY...BUT STILL XPCT NORMAL OR BELOW TEMPS MOST AREAS. A BIT MORE IN THE WAY OF WARMING IS XPCTD ON MONDAY...ESPECIALLY W OF THE MTNS WHERE OFFSHORE FLOW WILL ASSIST IN THE WARMING. RIDGE WILL BUILD INTO THE W CST N OF THE FCST AREA TUE AND WED...AND IT APPEARS AS THOUGH A BLOCKY PATTERN MAY SET UP...WHICH WOULD RESULT IN RATHER SLOW AND MINIMAL CHANGES IN THE UPPER PATTERN NEXT WEEK. ALTHOUGH GRADS SHOULD REMAIN OFFSHORE TUE AND WED...THE GRADS WOULD DECREASE...AS WOULD THE STRENGTH OF ANY WINDS. TEMPS COULD ACTUALLY RISE TO SLIGHTLY ABOVE NORMAL LEVELS ACRS MUCH OF THE AREA TUE AND WED IF THE CURRENT MODELS ARE CORRECT. AT THIS POINT...DO NOT XPCT ANY REAL THREAT OF RAIN THROUGH AT LEAST THE MIDDLE OF NEXT WEEK (ASSUMING WRAPAROUND MOISTURE DOES...IN FACT... REMAIN TO OUR E TOMORROW). && .AVIATION...VFR CONDITIONS WILL DEVELOP TODAY AS A WEAK RIDGE OF HIGH PRESSURE ATTEMPTS TO BUILD OVER THE AREA. STRENGTHENING OFFSHORE FLOW IS CREATING SOME LOW LEVEL WIND SHEAR ISSUES AT KSBA...KVNY...AND KBUR THIS MORNING. WINDS OFF THE SURFACE WILL WEAKEN LATE THIS MORNING...WILL REMAIN LIGHTER INTO THIS EVENING...BUT LOW LEVEL WIND SHEAR WILL DEVELOP AGAIN TONIGHT AT KBUR AND KVNY AND WILL BE STRONGER. KLAX WILL SEE VERY LIGHT OFFSHORE WINDS TURN ONSHORE THIS AFTERNOON BETWEEN 20Z AND 22Z. OFFSHORE WINDS ARE NOT EXPECTED TO BE A PROBLEM FOR KLAX DESPITE STRENGTHENING OFFSHORE FLOW. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...BRUNO AVIATION...HALL
Hazardous weather outlook, Jan 18, 6:00 AM PST, 3 hours 26 minutes before
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
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.